MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. META HUMERAL STEM SIZE 1 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. META HUMERAL STEM SIZE 1 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number STEM-0990-100-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that 2 weeks after a shoulder arthroplasty that took place on (b)(6)2024, a revision surgery had to take place on (b)(6) 2024 due to an acute infection.A meta humeral stem size 1 s and the liner were explanted.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed that infection may be included as an adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the device batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META HUMERAL STEM SIZE 1 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19812574
Report Number3002788818-2024-00088
Device Sequence Number21003585
Product Code KWT
UDI-Device Identifier00885556814215
UDI-Public885556814215
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTEM-0990-100-001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown